Home / Projects / 1 Day Governance Workshop [2024]

1 Day Governance Workshop [2024]

An essential workshop for volunteers, committee and staff of not-for-profits seeking to build skills and knowledge in best practice governance, improve operation and lead their community group with high impact, confidence and compliance.

Date & Costs

Date – August 8, 2024 | 8.30am arrival for a 9.00am – 4.00pm workshop.

Venue – TBC. The venue will be in Perth [likely at the Pagoda Spa & Resort, South Perth TBC]

Cost – with the support of the CBH Group, this training is provided free of charge as part of their Community Investment program

Inclusions – Catering and course workshop materials are included.

Content

Example content covered in workshop based on previous years.
Content for 2024 is currently being updated.

Roles and Responsibilities of a Not-For-Profit Board

  • Introduction to governance for committee members of not-for-profit organisations
  • Duties and responsibilities of committees and boards
  • The role of the not-for-profit board
  • Key characteristics of a high performing board
  • Accountability and performance measurement
  • Characteristics of a high performance board

Characteristics of a High Performance Board

  • Recognise Directors add value individually & collectively
  • Awareness of the characteristics of a high impact Board
  • Clarity about the leadership roles of Board and Directors
  • Place importance on culture, teamwork and engagement
  • Recognise the important role of the Chair
  • Understand Stakeholders and need for engagement
  • Reviewing and measuring Board performance

Strategy and Risk for the Not-For-Profit Director

  • Introduction to setting and achieving strategic goals
  • Strategic planning for your not-for-profit group
  • Risk management for not-for-profit organisations
  • Working with stakeholders

Decision making process for the Not-For-Profit Director

  • Overview of process to making strategic decisions

Program

Approximately six hours content in the course.

Session 1 | 9am – 10.30am (1hr 30 min)

Break 10.30am -10.45am (15 min)

Session 2 | 10.45 – 12.15 pm (1hr 30 min)

Lunch 12.15pm – 1pm (45 min)

Session 3 | 1.00pm – 2.30pm (1hr 30 min)

Break 2.30- 2.45pm (15min)

Session 4 | 2.45-4.00pm (1hr 15min)

Benefits of the workshop

The benefits of doing governance training are immediate but can last a lifetime:

  • Understand your legal exposure as a volunteer on a committee
  • Learn minimum best practice plans, processes and policies your group should have
  • Identify actionable items your group needs to address to be more functional
  • Learn how to support your group to have a greater impact in your community
  • Guide your committee on how to be more cohesive and make community service fun

Format & Features of the Workshop

Delivery – we are delivering this workshop in person.

Interactive Q&A format – The sessions will be interactive with the instructor fielding questions as they arise. You will benefit from these interactions as regional not-for-profit groups experience similar challenges.

25 Places

There is space for 25 delegates and will be filled on a first come first served basis. *We require a minimum of 15 delegates at each workshop to proceed.

In addition to agriculture grower group delegates, the workshops are usually attended by a diverse group of volunteers such as sporting clubs, community event groups etc. This provides a rich opportunity to share experiences, challenges and insights with other volunteers involved with not for profit groups around WA and perhaps pick up innovative ways to tackle common issues.

15 seats are specifically set aside for agricultural industry participants and up to 10 seats will be available for general community group participants such as regional schools or sporting club volunteers wishing to extend their governance skills. Spread the word!

*If interest is very strong we may need to restrict participants to a maximum of 4 per group/organisation.

Workshop Instructor

Caroline Robinson – Governance instructor

Caroline Robinson

GAICD, B.Comm, Dip Ed, Cert IV Human Resources

Caroline is an enthusiastic advocate for rural communities and the leaders and organisations within them.

With a passion for assisting not-for-profits, government, and member-based institutions through governance and strategy, Caroline combines extensive experience with a broad-thinking, strategic approach to produce creative, people-centred solutions. Connecting the people, services and information rural organisations need to help them expand and thrive in their community.

Background

Caroline is the founder and former CEO of the Wheatbelt Business Network, the region’s largest business association. She currently holds an EO position on the North Eastern Wheatbelt Regional Organisation of Councils and has also held board positions on state government boards, rural not-for-profits, sports clubs and the Regional Chambers of Commerce and Industry WA. In 2011 Caroline was awarded the Agrifutures National and WA Rural Woman of the Year, as well as the Shire of Narembeen Citizen of the Year in 2018.

Enquiries

Direct any enquiries about participation to the workshops co-ordinator – Kallista Bolton, GGA Stakeholder & Communications Manager

T: 0421 623 406

E: kbolton@gga.org.au

Workshop Sponsor Evaluation

As part of the CBH Groups governance processes for monitoring and evaluation of activities delivered with the support of their Community Investment Fund, participants will be asked to complete an evaluation on conclusion of the workshop and will be emailed at future interval as a way of measuring impact.

It is a condition of registration that participants engage in this feedback evaluation process.

Project Sponsor


Skills

Posted on

19 Mar 2024